Tennessee, 2007Strong Wind in Tennessee, January 4, 2007
January 4, 2007 · NWS MEG · 1 event in 1 county or zone
A strong low pressure system tracked east along the Gulf Coast. The tight pressure gradient between the low pressure system and high pressure located over the Central Plains produced strong winds over West Tennessee on the evening of 1/4/07.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong low pressure system tracked east along the Gulf Coast. The tight pressure gradient between the low pressure system and high pressure located over the Central Plains produced strong winds over West Tennessee on the evening of 1/4/07.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jan 4, 6:06 PM CST, 1 hour 9 minutes earlier.
Area forecast discussion, Jan 4, 6:06 PM CST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
606 PM CST THU JAN 4 2007
.DISCUSSION...
A WAKE LOW HAS DEVELOPED ON THE BACK EDGE OF THE PRECIPITATION
WHICH HAS CAUSED WIND GUSTS NEAR 40 MPH MAINLY ACROSS WEST
TENNESSEE AND NORTHERN MISSISSIPPI. EXPECT SUSTAINED WIND NEAR 25
MPH WITH GUSTS TO 40 MPH THROUGH AT LEAST 9 PM. CANNOT PINPOINT
THE EXTENT OF THE HIGHER WINDS SINCE AREA OBS INDICATE MUCH WEAKER
WINDS. HOWEVER...MEMPHIS...TUNICA...OLIVE BRANCH AND JACKSON TN HAVE
REPORTED THE HIGHER WIND SPEEDS.
AN UPDATE TO RAIN CHANCES WILL BE IN ORDER IN THE NEXT FEW HOURS.
WILL ALSO MONITOR THE WIND ADVISORY.
&&
.PREV DISCUSSION... (ISSUED 144 PM CST THU JAN 4 2007)
DISCUSSION...
A SURFACE LOW IS OVER SOUTHWEST ARKANSAS AS OF 01Z WHILE THE UPPER
LEVEL LOW IS STILL POSITIONED OVER EASTERN TEXAS. AN AREA OF RAIN
CONTINUES TO STREAM UP FROM THE SOUTH ACROSS THE MIDSOUTH. THIS IS
AHEAD OF THE UPPER LEVEL LOW AND IS ASSOCIATED WITH GOOD UPPER
LEVEL DYNAMICS WITH THE UPPER JET OVER THE REGION AND GOOD
MOISTURE TRANSPORT INTO THE AREA FROM THE GULF. THE GFS APPEARS TO
HAVE THE BETTER HANDLE ON THE RAIN SHIELD ACROSS THE REGION AND
RADAR TRENDS SUGGEST THAT THE RAIN MAY COME TO AN END OVER
PORTIONS OF EASTERN ARKANSAS BEFORE 00Z. REGARDLESS...WILL
CONTINUE LIKELY CHANCES OVER MUCH OF EAST ARKANSAS WITH SEVERAL
SURFACE OBS STILL REPORTING LIGHT RAIN OVER CENTRAL ARKANSAS
BEHIND THE MAIN RAIN AREA. ELSEWHERE...HIGH RAIN CHANCES WILL
CONTINUE AS THE RAIN SHIELD STEADILY PROGRESSES EASTWARD. MODELS
CONTINUE TO SUPPORT JUST A LITTLE INSTABILITY WITH THE MAIN RAIN
SHIELD SO A RUMBLE OF THUNDER CAN NOT BE RULED OUT.
WILL CONTINUE LOW RAIN CHANCES INTO FRIDAY AS MODELS SHOW THE
UPPER LEVEL LOW MOVING THROUGH THE REGION. EVEN THOUGH THE DEEPER
LEVEL MOISTURE WILL HAVE MOVED EAST OF THE REGION...THE UPPER
LEVEL SUPPORT COULD STILL SQUEEZE OUT SOME LIGHT RAIN OR DRIZZLE
MAINLY IN THE MORNING HOURS BEFORE THE CLOUDS CLEAR OUT.
SHOULD BE IN BETWEEN SYSTEMS FRIDAY NIGHT. THE GFS IS FASTER IN
THE TIMING OF THE NEXT COLD FRONT (BRINGING IT THROUGH LATE FRIDAY
NIGHT) THAN THE NAM. THE GFS SHOWS QPF OVER THE REGION BY 12Z SAT
ALTHOUGH THERE IS LITTLE MOISTURE AT ANY OF THE SIGNIFICANT
LEVELS. THE NAM SHOWS THIS AS WELL...BUT HAS THE QPF OVER THE
REGION WITH ITS TIMING OF THE FRONT ON SATURDAY AND DOES SHOW SOME
MOISTURE TO WORK WITH. BY NO MEANS...NOT A LOT OF QPF. ENOUGH TO
SUPPORT A LOW CHANCE.
THE BETTER RAIN CHANCES CONTINUE TO BE SATURDAY NIGHT AND INTO
SUNDAY AS A SHORTWAVE TROUGH TOGETHER WITH THE ENTRANCE REGION TO
THE UPPER JET WILL DRAG AN AREA OF LOW PRESSURE NORTHWARD FROM THE
CENTRAL GULF. MODELS CONTINUE TO INDICATE THAT THE BETTER RAIN
CHANCES WILL BE TO THE SOUTHEAST DUE TO THE TRACK OF THE SURFACE
LOW. HOWEVER...THERE IS SOME RUN TO RUN VARIABILITY IN THE TRACK
OF THIS LOW. AS IT STANDS NOW...THE BULK OF THE RAIN WILL HOLD
ROUGHLY SOUTH OF INTERSTATE 40.
ONCE THIS SYSTEM CLEARS THE REGION LATE SUNDAY...THE UPPER FLOW
WILL BECOME NORTHWESTERLY AND ESCORT COOLER TEMPERATURES INTO THE
AREA. A COUPLE WEAK FRONTS COULD WORK THROUGH THE REGION BUT THERE
SHOULDNT BE MUCH MOISTURE TO WORK WITH. GENERALLY...HIGH PRESSURE
SHOULD DOMINATE RESULTING IN DRY CONDITIONS FOR THE REMAINDER OF
THE FORECAST.
MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 48 63 50 60 / 80 20 10 20
MKL 48 62 47 60 / 100 20 10 20
JBR 44 59 47 56 / 60 20 10 20
TUP 52 64 48 63 / 100 20 10 20
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...WIND ADVISORY UNTIL 10 PM CST THIS EVENING FOR ALCORN-BENTON(MS)-
CALHOUN-CHICKASAW-ITAWAMBA-LAFAYETTE-LEE(MS)-MARSHALL-
MONROE-PANOLA-PONTOTOC-PRENTISS-TALLAHATCHIE-TIPPAH-
TISHOMINGO-UNION-YALOBUSHA.
TN...WIND ADVISORY UNTIL 10 PM CST THIS EVENING FOR CARROLL-CHESTER-
DECATUR-FAYETTE-HARDEMAN-HARDIN-HENDERSON-HENRY-MADISON-
MCNAIRY.
&&Hazardous weather outlook, Jan 4, 3:32 AM CST, 15 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
332 AM CST THU JAN 4 2007
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-051200-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
332 AM CST THU JAN 4 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
KRM
Strong Wind, Decatur
- When
- January 4, 7:15 PM CST to 7:20 PM CST
- Where
- Decatur forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 35.603, -88.109 (the zone’s center; the record gives no point)
A few trees and power lines were knocked down across the county.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Louisiana, January 4, 20072 deaths · 15 injured · $1.5 million · F1 · 1 event
- Tornadoes and Damaging Winds in Mississippi, January 4 to 5, 200713 injured · $4.2 million · F2 · 40 events
- Ice Storm and Heavy Snow in Nevada, January 4 to 5, 20071 death · 2 injured · 4 events
- Tornado and Damaging Winds in Louisiana, January 4, 2007$503,000 · F1 · 4 events
- Winter Storm and Winter Weather in Colorado, January 4 to 5, 200714 events
- Heavy Snow in California, January 4 to 5, 200711 events
- High Surf in Hawaii, January 4 to 11, 20078 events
- Winter Storm in Colorado, January 4 to 5, 20077 events
- High Wind in California, January 4 to 6, 200785 kt wind · 7 events
- Marine Thunderstorm Winds in Gulf of Mexico, January 4, 200752 kt wind · 6 events
- Winter Storm and Heavy Snow in Utah, January 4 to 5, 200761 kt wind · 6 events
- Winter Storm in Colorado, January 4 to 5, 20076 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 11378.